Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 4, 2011, 1:53 PM CDT for Wilkinson County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 1:53 PM CDT (18:53 UTC)
- Expired
- Jul 4, 2011, 2:19 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS54 KLIX 041853
SVRLIX
MSC157-042000-
/O.NEW.KLIX.SV.W.0166.110704T1853Z-110704T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 PM CDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 300 PM CDT
* AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF DOLOROSA...OR 28
MILES WEST OF LIBERTY...AND MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3133 9111 3127 9106 3107 9137 3124 9149
3126 9149 3128 9150 3129 9147 3132 9147
3132 9146 3132 9143 3138 9128 3138 9122
TIME...MOT...LOC 1853Z 137DEG 10KT 3130 9126
$$
CAB1 follow-up statement
705
WWUS54 KLIX 041919
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT MON JUL 4 2011
MSC157-041929-
/O.CAN.KLIX.SV.W.0166.000000T0000Z-110704T2000Z/
WILKINSON MS-
219 PM CDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON COUNTY IS
CANCELLED...
LAT...LON 3133 9111 3127 9106 3107 9137 3124 9149
3126 9149 3128 9150 3129 9147 3132 9147
3132 9146 3132 9143 3138 9128 3138 9122
TIME...MOT...LOC 1919Z 137DEG 10KT 3135 9132
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:52 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 4, 8:52 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 852 AM CDT MON JUL 4 2011 .UPDATE... .SOUNDING DISCUSSION... DRIER SOUNDING THIS MORNING AS PRECIP WATER DOWN TO 1.70 INCHES. MOISTURE MAINLY NEAR SURFACE AND 850MB TO 600MB. SW FLOW SFC TO AROUND 900MB THEN SE TO EAST FLOW THROUGH 400MB. ANY THUNDERSTORMS DEVELOPING TODAY WOULD MOVE SLOW. LITTLE CHANGE IN TEMPERATURE PROFILE FROM PREVIOUS SOUNDING. KEG && .PREV DISCUSSION... /ISSUED 345 AM CDT MON JUL 4 2011/ SHORT TERM... FIRST THING THAT STANDS OUT IS AN UPPER LEVEL SHEAR AXIS WHICH IS ALSO REFLECTED AT 850MB. THERE IS EVEN A VERY WEAK TROUGH AXIS AT THE SFC. THIS AXIS IS LOCATED FROM GEORGIA BACK THROUGH SOUTHERN ALA/MISS AND INTO SE LA. THIS WILL ALSO BE THE LOCATION OF SH/TS FIRING AGAIN TODAY. AN UPPER LOW OVER THE SOUTH CENTRAL GULF WILL SEND A STRONG UPPER TROUGH AXIS THROUGH THIS AREA ADDING TO THE NUMBER OF SH/TS. THIS SHOULD SHOW ITSELF BEST OVER THE WESTERN PORTION OF THE AREA SINCE THE UPPER LOW EXTENTION WILL BE IN THAT AREA AROUND MAX HEATING. THE UPPER LOW WILL BEGIN TO MIGRATE NORTHWARD AND LOCATED ITSELF OVER THE NORTH CENTAL GULF BY WED. WEAK DISTURBANCES WILL ROTATE AROUND THIS AND KEEP US WITH AT LEAST A 30% CHANCE OF RAIN EACH DAY THROUGH THE WEEKEND. THE UPPER LOW ONLY GETS AS FAR EAST AS CARABELLE FLA BEFORE MOVING BACK OVER OUR AREA BY THE END OF THE WEEKEND. A FAIRLY WELL ESTABLISHED TROPICAL WAVE MOVES ENTERS THE EXTREME SE GULF BY WED EVENING/THU MORNING BUT WILL BEGIN TO SUBDUCT THIS UPPER LOW WHICH IS NOT A VERY CONDUCIVE ENVIRONMENT FOR IT TO SHOW FURTHER DEVELOPMENT. ISOLATED SEVERE TS WILL CONTINUE TO BE THE MAIN PROBLEM DAY AFTER DAY INTO NEXT WEEKEND. MAIN ISSUE WITH ANY SEVERITY WILL BE WET MICROBURSTS. AVIATION... VFR CONDITIONS WILL PREVAIL AT EACH OF THE TAF SITES THROUGH EARLY MONDAY MORNING...OUTSIDE ANY AREAS OF CONVECTION. SCATTERED AFTERNOON AND EARLY EVENING CONVECTION WILL BE POSSIBLE AT EACH OF THE TERMINALS. 11 MARINE... HIGH PRESSURE DOMINATING THE NORTH GULF OF MEXICO WILL WEAKEN TOWARD THE END OF THE WEEK WITH A TROPICAL POSSIBLY IMPACTING THE NORTH GULF AS WE MOVE INTO THE WEEKEND. IN THE MEANTIME GENERALLY LIGHT SOUTHERLY...ALTHOUGH AT TIMES VARIABLE...WINDS WILL PREVAIL DURING THE PERIOD. 11 && .PRELIMINARY POINT TEMPS/POPS... MCB 96 72 94 71 / 40 20 30 30 BTR 96 74 94 75 / 40 20 40 30 ASD 96 75 93 75 / 30 20 30 30 MSY 94 77 92 76 / 30 20 30 20 GPT 95 75 92 75 / 30 20 30 20 PQL 94 74 92 73 / 30 20 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 4, 11:18 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1118 AM CDT MON JUL 4 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-051630- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1118 AM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED HOWEVER A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THE MAIN HAZARD WILL BE GUSTY TO DAMAGING WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. HEAT INDEX VALUES WILL RISE INTO THE 98 TO 104 DEGREE RANGE OUTSIDE OF RAIN AREAS. MINOR FLOODING CONTINUES ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON. THE MAIN THREATS WILL BE GUSTY TO DAMAGING WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS OF RAIN. HEAT INDEX VALUES WILL RISE INTO THE 98 TO 104 DEGREE RANGE EACH AFTERNOON OUTSIDE OF RAIN AREAS. MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER IS NOT ANTICIPATED THROUGH MONDAY...JUNE 11TH. CAB
In the hours before
Special weather statement, Jul 4, 1:27 PM CDT, 26 minutes before
MSZ068-041930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 127 PM CDT MON JUL 4 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING WILKINSON COUNTY... AT 126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 23 MILES NORTHWEST OF LIBERTY...OR ABOUT 12 MILES EAST OF DOLOROSA...MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DOLOROSA THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:03 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 42 min |
| Jul 4, 3:41 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.